Alert archive / Texas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 111, NWS Fort Worth, TX

March 25, 2000Hood County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Mar 25, 2000, 5:09 PM CST for Hood County, Texas. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Mar 25, 2000, 5:09 PM CST (23:09 UTC)
Expired
Mar 25, 2000, 6:15 PM CST
In force
66 min
Issued by
NWS Fort Worth, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Hood County, TX

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 25, 3:30 PM CSTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 11.2 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2000-03-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 713 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2000-03-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 133 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
713 J/kg
Mixed-layer CIN
-121 J/kg
Mixed-layer LCL
1106 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
133 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.2
Supercell composite
3.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KFWD 252311
SVRFTW
TXC221-260015-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
509 PM CST SAT MAR 25 2000

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HOOD COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 615 PM CST

* AT 509 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A      
  SEVERE THUNDERSTORM OVER OAK TRAIL SHORES...MOVING EAST \AT 15 MPH.

* LOCATIONS IN THE WARNING INCLUDE OAK TRAIL SHORES.

* HAIL UP TO THE SIZE OF QUARTERS AND WIND GUSTS TO 70 MPH ARE       
  LIKELY WITH THIS STORM.

LAT...LON 3256 9787 3248 9789 3244 9762 3255 9762

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 25, 3:25 PM CST, 1 hour 44 minutes earlier.

Area forecast discussion, Mar 25, 3:25 PM CST, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
325 PM CST SAT MAR 25 2000

STRONG TO SEVERE THUNDERSTORMS FORMING ALONG AN EAST-WEST BOUNDARY
BETWEEN THE FORT WORTH AND SNYDER. THESE STORMS SHOULD SLIDE EAST
THROUGH THE EVENING HOURS.  COLD FRONTAL BOUNDARY...SOUTHEAST OF A MCALESTER
...TO ARDMORE...WICHITA FALLS LINE...WILL MOVE ONLY SLIGHTLY FARTHER
SOUTH BEFORE BECOMING STATIONARY.  SURFACE TROUGH IS PROGGED TO
PUSH EAST INTO NORTH TEXAS TOMORROW...TEMPORARILY ENDING THE RAIN
CHANCES AS DRIER...SLIGHTLY COOLER AIR FILTERS IN.

IN THE EXTENDED FORECAST...MAY SEE ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS
TUESDAY AS THE NEXT SHORTWAVE MOVES ACROSS TnHE REGION. #58

DFW 63/83/57/80 6311   ACT 65/85/57/82 4311

.FTW...NONE.

In the hours before

Special weather statement, Mar 25, 11:37 AM CST, 5 hours 32 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-252100-

HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
1137 AM CST SAT MAR 25 2000

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF NORTH
CENTRAL TEXAS THIS AFTERNOON AND TONIGHT.

A COLD FRONT...EXTENDING FROM NEAR MCALESTER OKLAHOMA TO SOUTH OF
WICHITA FALLS...WILL MOVE INTO NORTH TEXAS AND STALL ACROSS THE
NORTHERN SECTION TONIGHT.  AN APPROACHING UPPER LEVEL DISTURBANCE
WILL PROVIDE THE NECESSARY LIFT ACROSS NORTH TEXAS. THE AIR
MASS AHEAD OF THE BOUNDARY IS VERY MOIST AND UNSTABLE...AND WILL BE
ABLE TO SUPPORT HEAVY PRECIPITATION THUNDERSTORMS.  WET BULB ZERO
LEVELS WILL BE AROUND 10500 FEET AND SURFACE CAPE VALUES WILL BE
NEAR 3000 JOULES PER KILOGRAM.  THE STRONG INSTABILITIES INDICATE
THAT LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS WILL BE THE MAIN
SEVERE WEATHER THREAT THIS AFTERNOON AND TONIGHT.

ZEMERGENCY MANAGERS ACROSS NORTH TEXAS CAN EXPECT ACTIVATION ANY TIME
THIS AFTERNOON OR EVENING.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 25, 3:15 PM CSTSevere Thunderstorm WarningFWDPalo Pinto60 min
Mar 25, 3:37 PM CSTSevere Thunderstorm WarningFWDStephens68 min
Mar 25, 4:10 PM CSTSevere Thunderstorm WarningFWDParker50 min
Mar 25, 4:15 PM CSTSevere Thunderstorm WarningFWDPalo Pinto60 min
Mar 25, 4:24 PM CSTSevere Thunderstorm WarningFWDYoung66 min
Mar 25, 5:00 PM CSTSevere Thunderstorm WarningFWDParker60 min
Mar 25, 5:25 PM CSTSevere Thunderstorm WarningFWDPalo Pinto50 min

Nearby

Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.